Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

82 yrs old, frequent pneumonia, 1 kidney. Taking Tylenol for arthritis causes chills, breathing difficulty. Why ?

Hi my mother, 82 yrs old and in not so good health ( heart failure , frequent pneumonias and one kidney only) was sent home from the hospital saying she was stable and could go home. She was told to take Tylenol for her arthritis but everytime she does, she gets sweats for about 1 hr followed by severe chills - no fever - and she has absolutely no strength (cannot even stand up for more than 1 minute) - she also has difficulty breathing from time to time and the ventilators she has don t seem to help
Asked On : Tue, 16 Oct 2012
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Critical Care Specialist 's  Response
Hi thanks for your question
your 82 year old mother, with multiple problems, is taking tylenol for arthritis and gets breathing problems, sweats and sever chills.Tylenol is acetaminophen which belongs to a class of drugs called analgesic ( pain reliever) and antipyretics(fever reducer)
Hives, difficulty in breathing, tightening of chest, rash and sore throat are its common side effects.
So what your mother is experiencing is side effect of Tylenol.
Consult your doctor again and report him the problem your mother is having with medicine, he may change the medicine.
Answered: Tue, 16 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor